Arkansas, 2015Damaging Wind in Arkansas, August 5, 2015
August 5, 2015 · NWS MEG · 1 event in 1 county or zone
A quasi-stationary front was draped across the area during the day on August 5, 2015. During the afternoon hours, an upper level disturbance triggered a complex of thunderstorms across Northern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A quasi-stationary front was draped across the area during the day on August 5, 2015. During the afternoon hours, an upper level disturbance triggered a complex of thunderstorms across Northern Arkansas. This complex tracked east-southeast along the frontal boundary and intensified as it approached the Memphis Metropolitan area. There was a severe storm in Poinsett County with several trees down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 5, 2:38 PM CST, 17 minutes earlier.
Area forecast discussion, Aug 5, 2:38 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT WED AUG 5 2015
.DISCUSSION...
STRONG TO BORDERLINE SEVERE THUNDERSTORMS ARE ONGOING ACROSS A
LARGE PORTION OF THE MIDSOUTH...MAINLY ALONG AND WEST OF THE
MISSISSIPPI RIVER. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
7 PM.
MID AFTERNOON TEMPERATURES VARY CONSIDERABLY ACROSS THE REGION
DUE TO VARIATION BETWEEN RAIN COOLED AIR...AND AREAS THAT HAVE
RECEIVED NEARLY FULL SUN SINCE SUNRISE. THE WARMEST READINGS...IN
THE MIDDLE 90S...ARE CURRENTLY IN NORTHEAST MISSISSIPPI...WITH
THE COOLEST READINGS...IN THE LOW 80S...IN NORTHEAST ARKANSAS. THE
WARM TEMPERATURES FROM EAST CENTRAL ARKANSAS...EAST INTO PORTIONS
OF WEST TENNESSEE AND NORTH MISSISSIPPI HAS RESULTED IN VERY
UNSTABLE CONDITIONS...FEATURED BY CAPES IN EXCESS OF 2500 J/KG AND
LI'S BETWEEN -4 AND -7 C. STORMS SHOULD CONTINUE ON THE STRONG TO
SEVERE SIDE HERE...WITH THE SEVERE POTENTIAL DIMINISHING FARTHER
NORTH IN NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL WHERE
CONDITIONS ARE MORE STABLE. AFTER SUNSET...STORMS AREA WIDE SHOULD
DIMINISH IN INTENSITY.
TONIGHT...SHOWERS WILL LIKELY CONTINUE THROUGH THE NIGHT. ANOTHER
ROUND OF SHOWERS IS EXPECTED TO DEVELOP IN WEST ARKANSAS AND WEST
MISSOURI AFTER MIDNIGHT AS A POSITIVELY TILTED SHORTWAVE ROTATES
THROUGH THE AREA. THESE SHOWERS/STORMS SHOULD BE ONGOING ACROSS
MUCH OF THE MIDSOUTH EARLY TOMORROW...CONTINUING THOROUGH THE
DAY...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. A STRONG STORM OR
TWO IS POSSIBLE...BUT SEVERE STORMS ARE NOT EXPECTED.
TEMPERATURES TOMORROW AND FRIDAY SHOULD BE HELD IN CHECK BY CLOUDS
AND PRECIPITATION. HIGHS MAY STRUGGLE TO CLIMB OUT OF THE MIDDLE
80S AT THE COOLEST LOCATIONS...BUT MOST OF THE MIDSOUTH SHOULD TOP
OUT AROUND 90 DEGREES.
OVER THE WEEKEND...GUIDANCE SEEMS TO WANT TO BUILD THE RIDGE BACK
IN MORE AGGRESSIVELY. BY SUNDAY WE MAY APPROACH 100 DEGREES AGAIN AT
THE WARMEST PORTIONS OF THE MIDSOUTH...INCLUDING THE MEMPHIS
METRO. DEPENDING ON HOW MUCH MOISTURE ACCOMPANIES THE WARMER
TEMPERATURES...WE MAY NEED A HEAT ADVISORY SUNDAY AND OR MONDAY.
FOR NOW IT LOOKS LIKE MONDAY WILL BE THE HOTTEST DAY. GFS ENSEMBLE
MEMBERS RANGE FROM 100 TO 97 ON SUNDAY AND 100 TO 94 MONDAY...SO
THERE IS SOME HOPE THAT GUIDANCE IS A BIT TOO WARM BUT GIVEN THE
FACT THAT HEAT SEEMS TO BE THE THEME OF SUMMER 2015...WILL SIDE
TOWARD THE WARMER END OF GUIDANCE.
TUESDAY INTO MIDWEEK...THE RIDGE SHOULD BREAK DOWN A BIT RESULTING
IN SLIGHTLY COOLER TEMPERATURES...BUT NO SIGNIFICANT RAIN CHANCES
ARE IN SIGHT AFTER THE ONGOING EVENT.
&&
.AVIATION...18Z TAFS
SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING NEAR
MKL AND WILL CONTINUE TO DO SO THROUGH THE EARLY AFTERNOON.
FURTHER WEST...A COMPLEX OF TSRA WAS ORGANIZING ACROSS NORTHWEST
AR. THIS WILL LIKELY IMPACT BOTH JBR AND MEM THIS
AFTERNOON...TIMING AROUND MEM BETWEEN 21 AND 23Z. WINDS WILL STAY
LIGHT EXCEPT IN THUNDERSTORMS...PREVAILING FROM THE SSW.
OVERNIGHT...HI RES GUIDANCE INDICATES BACK-BUILDING TSRA
POTENTIAL ESPECIALLY AT JBR AND MEM. REPEATED EPISODES OF TSRA ARE
POSSIBLE BUT TIMING THEM IS DIFFICULT AT BEST. ALL TERMINALS WILL
LIKELY SEE THUNDERSTORMS DURING THE OVERNIGHT/EARLY MORNING ON
THURSDAY. WINDS WILL INCREASE ON THURSDAY INTO THE 10-15KT RANGE
FROM THE WSW.
TVT
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Aug 5, 1:49 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT WED AUG 5 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-062200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
249 PM CDT WED AUG 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY
AND TONIGHT WITH DAMAGING WINDS AS THE MAIN THREAT FOR ANY
THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED HEAVY RAINFALL
IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SOME STRONG TO PERHAPS ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE
THURSDAY AND FRIDAY WITH DAMAGING WINDS AS THE MAIN THREAT FOR ANY
THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED HEAVY RAINFALL
IS ALSO POSSIBLE.
ADDITIONALLY...TEMPERATURES WILL TURN WARMER OVER THE WEEKEND
WITH HEAT INDICES APPROACHING 105 DEGREES OR MORE. A HEAT ADVISORY
MAY BE NEEDED BY SUNDAY INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH FRIDAY.
Thunderstorm Wind, Poinsett
- When
- August 5, 2:55 PM CST to 3:00 PM CST
- Where
- Poinsett County, 1.02 mi W of Marked Tree to 0.22 mi S of Marked Tree Muni Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.532, -90.438
Straight line winds knocked down several trees in the Marked Tree area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 5 to 6, 20153 deaths · 1 event
- Flash Flood and Damaging Winds in South Carolina, August 5, 2015$232,000 · 60 kt wind · 4 events
- Hail and Damaging Winds in Utah, August 5 to 7, 20152 injured · $45,000 · 1.5 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 5, 2015$78,000 · 56 kt wind · 5 events
- Damaging Winds in North Carolina, August 5, 2015$46,000 · 56 kt wind · 9 events
- Damaging Winds in South Carolina, August 5, 2015$26,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Arkansas, August 5, 2015$20,000 · 55 kt wind · 10 events
- Heat in Texas, August 5 to 12, 201521 events
- Damaging Winds in North Carolina, August 5, 2015$17,000 · 50 kt wind · 8 events
- Damaging Winds in North Carolina, August 5, 2015$19,000 · 52 kt wind · 4 events
- Heat in Louisiana, August 5 to 12, 201517 events
- Flooding and Hail in Kansas, August 5, 2015$15,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598395.